MAUDE Adverse Event Report: MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE

MENTOR TEXAS ARTOURA BREAST TISSUE EXPANDER; EXPANDER, SKIN, INFLATABLE
Model Number TEXP130RH
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The mentor failure analysis lab has received the device for evaluation.The analysis has begun but is not complete at this time.When the investigational analysis has been completed, a supplemental report will be submitted.A manufacturing record evaluation is in progress.Once completed, a supplemental report will be submitted.Reason for device explant and/or reoperation: unknown concomitant medical products: unknown.Note: this complaint was created to reflect a device that was received with the complaint reported under manufacturer¿s reference number 1645337-2019-26055.However, it did not match the affected device lot number.Therefore, it will be reported as a blind device.Manufacturer¿s reference number: (b)(4).
 
Event or Problem Description
On (b)(6) 2019, artoura breast tissue expander 475cc was received by the mentor failure analysis lab with no accompanying information.The device could not be associated with an existing complaint.In the absence of clarifying information, it cannot be determined why this device was returned to mentor.However, it will be conservatively reported to fda as an event requiring medical device removal from a patient.
 
Additional Manufacturer Narrative
On 1/21/2020, a manufacturing record evaluation (mre) was performed, and no anomalies were found related to this complaint.In addition, the mre verifies that the device was manufactured in accordance with documented specification and procedures.Manufacturer¿s reference number: (b)(4).
 
Additional Manufacturer Narrative
On 02/21/2020, during visual inspection of the device it was observed with no apparent damage.Leak testing revealed a tear measuring approximately less than 0.1 cm in the anterior view.Microscopic examination was performed and the cause of the rupture could not be identified.Complaint could not be confirmed since there is no event to compare with.At this point, is not possible to determine a root cause of such damage.The manufacturing records were reviewed and the manufacturing criteria were met prior to the release of this lot.It should be noted that as part of our quality process, each device is visually inspected during manufacturing to ensure the device meets the required specifications prior to shipment.Complaint information will be included in complaint trending that is reviewed and monitor by quality assurance on a regular basis to determine if further action is necessary.Manufacturer¿s reference number: (b)(4).

Brand Name
ARTOURA BREAST TISSUE EXPANDER
Common Device Name
EXPANDER, SKIN, INFLATABLE
Manufacturer (Section D)
MENTOR TEXAS
3041 skyway circle north
irving TX 75038
MDR Report Key9592436
Report Number1645337-2020-00893
Device Sequence Number595689
Product Code LCJ
UDI-Device Identifier00081317009474
UDI-Public00081317009474
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/28/2019
Device Model NumberTEXP130RH
Device Catalogue NumberTEXP130RH
Device Lot Number6980685
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/23/2019
Initial Date Received by Manufacturer 12/23/2019
Supplement Date Received by Manufacturer01/21/2020
02/21/2020
Initial Report FDA Received Date01/15/2020
Supplement Report FDA Received Date01/22/2020
02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;